Hey friends, I am new to this forum, but have read the docs blogs and a couple posts. I recently took my last dose of sub, and it has been almost 4 days now.
Part of the reason I quit was because, after 2.5 months on sub, it started giving me the most excrutiating headaches! I thought, 'well, I can deal with this or withdrawal', and decided to go for it. I read a couple other posters talk about how they 'just knew it was their time'. I felt this same urge, and, coupled with the agony of my sub headaches, was more than enough to get me movin!
I had been shooting up heroin for quite a while before this, but finally couldn't bring myself back to the needle anylonger...however, I conveniently found a handy little methadone hook up. I started buying methadone from the streets, not knowing a damn thing about the drug(I was pretty ignorant, hell i was maybe 18 at the time) except that it made you feel kind of like heroin does! Wow, it lasted longer, and if I swallowed enough, I could almost get the same rush as I got from brown!
Big fuckin' mistake....I never knew how much I was buying, and needless to say, it was watered down every now and then. I had this habit for about a year until I decided it was time to get on a program and seek help, for I had already tried to kick it cold turkey while on vacation, only to find out on day 5 that the withdrawals would last a month
If I had to guess, I'd say I'd take about 100 mg's a day.
I started on the program at 70 mg. Got sober...quit EVERYTHING, and got my act together. This was a year and a half ago...I then preceeded to lower, and got to about 25 mg's. I then made the switch to suboxone and went through about 7-8 days of severe withdrawal. I wound up on 16 mg's of sub, then lowered to 4mg over a period of only two months, and surprisingly, did not feel a damn thing as I tapered.
6 days ago, the headaches pushed me to experiment with 2 mg's a day. 4 days ago, I still had headaches, so I decided to just quit altogether
on the first day, I began to feel a little sick. 2nd day, it got a little worse. Now on day 3.5, and I feel the same as yesterday. These WD's are nothing compared to methadone WD's!
I've been taking a half a pill of .5 mg's of xanax to sleep at nights. I wake up a lot at night and dont sleep well, but at least I sleep! Ive been forcing myself to drink and eat, and it has not been easy. I do experience the goose flesh and hot/cold flashes, accompanied with mild sweats. Though nothing altogether unbearable has come my way. I'm also very easily prone to fits of tears, even when it comes to movies/books that arent meant to be all that emotional! LOL, every time the lump in my throat comes along, I remind myself that its just my feelings, and not the real ME. I truly believe the key is not to suppress such feelings, just dont identify with them! Live above them! Just know its not the real you!
I know the worse may be yet to come, but thus far my spirits are high, and I believe that as long as I don't succumb to the fits of depression and the emotional roller coaster ride that accompanies WD's, I can make it through...I just remind myself that time will eventually blow all the pain away, and I think of how good it will feel to be free.
I also noticed a few posters talk about how their taste of music came back after quitting sub. I can absolutely verify this fact! Ive been listening to music almost non-stop!
Anyways, just wanted to share my story. Also, anyone know of any books that are good/inspirational to read during WD's? I just read Origen's 'Exhortation to Martyrdom'. Although it is about Christian Martyrs, If one applies the story to one undergoing WD's instead of martyrdom, it's quite touching and heartwarming!
Wish me luck!